Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at May 28, 2021, 5:46 PM EDT for 4 counties in Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 5:46 PM EDT (21:46 UTC)
- Expired
- May 28, 2021, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
Counties Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 121 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
719
WWUS81 KAKQ 282146
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Fri May 28 2021
VAZ060-065>067-282230-
Lunenburg-Mecklenburg-Nottoway-Prince Edward-
546 PM EDT Fri May 28 2021
...A LINE OF showers and THUNDERSTORMS WILL AFFECT MECKLENBURG...
SOUTHEASTERN PRINCE EDWARD...LUNENBURG AND NOTTOWAY COUNTIES...
At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hampden Sydney College to Dryburg.
Movement was east at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Hampden Sydney College and Hampden Sydney around 550 PM EDT.
Green Bay around 600 PM EDT.
Burkeville around 610 PM EDT.
Chase City around 615 PM EDT.
Crewe around 620 PM EDT.
Nottoway and Boydton around 625 PM EDT.
Blackstone around 630 PM EDT.
Other locations impacted by these storms include Bacons Fork,
Wilburn, Arvins Store, Murdocks, Nutbush, Finneywood, Forksville,
Fairview, Plantersville and Rogers Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3669 7868 3669 7865 3664 7856 3670 7865
3689 7849 3707 7844 3709 7848 3713 7851
3714 7855 3723 7852 3727 7809 3722 7792
3699 7797 3702 7800 3702 7801 3675 7803
3661 7806 3662 7870
TIME...MOT...LOC 2145Z 268DEG 25KT 3717 7845 3674 7872
$$
joWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at May 28, 4:31 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 28, 4:31 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
431 PM EDT Fri May 28 2021
.SYNOPSIS...
A strong late May cold front will cross the area on Saturday.
Low pressure tracks along the front Saturday before moving
to a position near the Carolina coast by Saturday night. High
pressure returns by Monday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 345 PM EDT Friday...
Afternoon wx analysis shows an upper low moving ESE over srn
WI/nrn IL, with sfc low pressure over the central Appalachians.
The associated warm front is located from the central VA
Piedmont to the Middle Peninsula. Hot/dry wx with scattered CU
prevails south of the front in srn VA/NE NC. Dew points have
fallen into the mid 50s to around 60F in most areas S of the
front...with temperatures in the low 90s. Winds are ESE north
of the front on the VA Nrn Neck/Lower MD Ern Shore with temps in
the 70s-80s. As expected, some moisture is pooling along the
front in the vicinity of the Nrn Neck/Middle Peninsula, with dew
points locally in the low 70s.
This combined with moderate instability (MLCAPE of 1000 to 2000
J/kg) and 35-45 kt of effective bulk shear has resulted in a
couple of severe storms near the warm front. Will continue to
monitor the convection to our west, which could pose a severe
threat as it approaches the area this evening (especially
along/E of I-95). PoPs eventually increase to 60-80% over the
NW two-thirds of the area by late evening as the convection to
our west is progged to move into the area. Still feel that the
main threat is for locally damaging wind gusts. Cannot
completely rule out a brief tornado or two in the area
along/near the warm front where sfc winds are ESE (mainly in the
Nrn Neck/Middle Peninsula). The severe threat is low on the
Lower Ern Shore where onshore flow will continue to limit
instability. Most likely timing for severe wx is now-10 PM
before diurnal weakening occurs. The surface low tracks eastward
into nrn VA/the Delmarva Peninsula tonight where it will slow
down as the associated cold front approaches from the N. While
the severe threat diminishes some overnight, will have 60-80%
PoPs for showers and embedded tstms across the N (closer to the
front), and 30-40% S. QPFs through 12z Sat range from 0.50-0.75"
NW to only a few hundredths up to 0.20" in SE VA and NE NC.
Locally higher amounts are expected with any tstms. The front
likely moves south to a position just N of the CWA by sunrise on
Sat.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 345 PM EDT Friday...
The associated cold front is expected to cross most of the the area
from 12-18z Sat (except for far srn VA/NE NC). Temperatures are
forecast to warm well into the 80s across most of NE NC on
Saturday (with mid 70s-mid 80s possible across far srn VA). In
central/nrn zones, highs will likely occur during the morning
before temperatures fall into the 60s (potentially upper 50s) by
afternoon. At least scattered showers are expected across much
of the area (except for perhaps the far SE) during the morning.
Coverage of showers (and tstms S and SE) increases Saturday
afternoon and evening as low pressure tracks through srn
portions of the area (along the cold front) before moving to a
position near the Carolina coast Saturday night (likely-
categorical PoPs). There will be enough instability for a few
strong to severe storms across the SE during the aftn on Sat,
with damaging winds the primary threat.
The associated upper trough will remain to our west through much of
the weekend before crossing the area Sunday night (while slowly
transitioning from a positive to slightly negative tilt). This will
put our region in a favorable area for synoptic scale
ascent...especially from Saturday evening-Sun AM before the best
lift moves to our NE. Therefore, rain chances (and breezy N-NE
winds...especially near the coast) will continue through Sun with
generally high chc-likely PoPs. Will also have to watch for tstms
again on Sun over coastal SE VA/NE NC, as some of the models are
forecasting the front to move back N a bit Sunday morning. Much
below average temperatures are expected on Sunday, with forecast
highs only in the 60-65F range in most areas except the far SE where
upper 60s are possible. Some guidance has highs only in the 50s
on Sunday for inland zones. Lows Sun night range from the upper
40s W and to the mid 50s E. Much warmer and dry on Mon as the
upper trough finally exits to the NE. Highs in the mid-upper
70s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 345 PM EDT Friday...
Dry wx continues on Tuesday as sfc high pressure slowly moves off
the coast during the day. From Tue night to Wed night, an upper
trough is progged to dive SE from the Canadian Prairies to the
Midwest/Great Lakes while the flow aloft becomes more
southwesterly over the Mid-Atlantic. This upper trough will then
slowly drift east through the end of the week. Increasing
moisture ahead of the trough and southerly flow with high
pressure well off the coast will bring the chance of daily
afternoon/evening showers/tstms to the area Wednesday through
Friday. Will cap PoPs at 50% for now during the aftn/evening on
Wed/Thu/Fri (highest PoPs are on Thu/Fri). Highs will generally
be in the 80-85F range on Tue/Wed (a bit cooler near the
immediate Atlantic coast). A bit warmer on Thu/Fri with highs
mainly in the mid 80s. Lows in the 50s Monday and Tuesday night,
and 60s Wednesday through Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...
VFR through at least this evening with SCT CU. Coverage of
showers/tstms is expected to increase at the terminals from W-E
this evening (with showers and perhaps a few tstms continuing
overnight). Prevailing conditions are expected to drop to MVFR
tonight at RIC/SBY, while remaining mainly VFR in SE VA/NE NC.
Of course, localized flight restrictions are likely in any tstm.
Winds are generally SSW at ~10 kt at all terminals except for
SBY (where winds are ESE). Winds become SSW tonight then shift
to the NNE from north to south on Saturday as a fairly strong
late May cold front crosses the area. CIGs likely fall to IFR
(or low-end MVFR) shortly after the FROPA. There is a chc of
tstms Sat aftn across SE VA/NE NC prior to the FROPA.
Rain chances continue on Sat and Sun with flight restrictions
possible. Sub-VFR CIGs (and showers) likely continue through
much of the weekend with N-NNE flow. High pressure builds N of
the region Sunday as low pressure lingers off the northern NC
Outer Banks. High pressure and VFR conditions return Monday.
&&
.MARINE...
As of 415 PM EDT Friday...
Late this aftn, one weak low pressure was over cntrl VA, while
elongated low pressure was over SE OH and srn IN. A warm front
extended from the cntrl VA low ESE and off the coast. Winds were
E or SE 5-15 kt over the MD/VA waters, and S 5-15 kt over the NC
waters. Waves were 1-2 ft and seas were 2-3 ft.
Sub-SCA conditions are expected tonight into Sat morning, though
winds will become SSW and increase to 10-15 kt (15-20 kt across
the southern coastal waters). Waves build to around 2 ft in the
Bay and seas build to 3-4 ft. A cold front will drop south and
crosses the area Sat morning into early Sat aftn (N), and Sat
aftn into early Sat evening (S). Winds shift to the NNE and
increase considerably as much cooler air moves over the
relatively warm waters.
Have hoisted SCA Headlines for most of the local waters given
high confidence for a prolonged period of NE then N winds around
15-25 kt from late Sat morning through Sun. The strongest winds
appear to be over the northern coastal waters where 25 kt
sustained are likely with a few gusts to Gale force possible.
Seas build to 7-9ft N and 4-6 ft S by Sat night/Sun. Waves in
the Bay build to 3-5 ft. Conditions improve by Mon, as high
pressure returns.
&&
.TIDES/COASTAL FLOODING...
As of 415 PM EDT Friday...
Tidal departures are expected to slowly increase today/tonight
across northern coastal areas, and then rise more rapidly late
Sat night into Sun morning, with strong NE winds. Minor coastal
flooding will be possible along the coast from Ocean City S to
Cape Charles and into the lower Bay/lower James by the high tide
cycle late Sat night/early Sun morning. Coastal flood advisories
may eventually be needed, but no coastal flood watches are
anticipated as anything more than minor flooding is not expected.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 PM Saturday to 6 PM EDT Sunday for
ANZ632-634>638-654-656.
Small Craft Advisory from 10 AM Saturday to 6 PM EDT Sunday
for ANZ630-631.
Small Craft Advisory from 7 AM Saturday to 6 PM EDT Sunday for
ANZ650-652.
&&
SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ERI/RMM
LONG TERM...CMF/ERI
AVIATION...ERI
MARINE...LKB/TMG
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, May 28, 4:21 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 421 PM EDT Fri May 28 2021 VAZ048-061-062-064-068-069-075>078-083>086-509>522-292030- Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-New Kent-Gloucester-Middlesex- Mathews-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 421 PM EDT Fri May 28 2021 This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected this evening. Some of these storms will be strong to severe with damaging wind gusts the primary threat, although an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ095>098-523>525-292030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-York-Newport News-Hampton/Poquoson- 421 PM EDT Fri May 28 2021 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are expected Saturday afternoon and evening. A few severe storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-VAZ060-065>067-079>082-087>090-092-093-292030- Dorchester-Wicomico-Somerset-Inland Worcester-Prince Edward- Mecklenburg-Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George- Charles City-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight- 421 PM EDT Fri May 28 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Scattered showers and thunderstorms are expected this evening. Some of these storms could be strong to marginally severe with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-292030- Maryland Beaches-Accomack- 421 PM EDT Fri May 28 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ100-292030- Northampton- 421 PM EDT Fri May 28 2021 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 4:29 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG LOTTSBURG 37.97N 76.52W
05/28/2021 NORTHUMBERLAND VA UTILITY COMPANY
CORRECTS PREVIOUS TIME OF TSTM WND DMG
REPORT FROM LOTTSBURG. TREE DOWNED ALONG
NORTHUMBERLAND HIGHWAY (US-360) BETWEEN
CALLAO AND LOTTSBURG.
&&
05Special weather statement, May 28, 4:37 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Fri May 28 2021
VAZ048-061-062-509>511-282115-
Goochland-Western Hanover-Fluvanna-Western Louisa-Cumberland-Eastern
Louisa-
437 PM EDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND...WEST CENTRAL HANOVER AND
FLUVANNA COUNTIES...
At 437 PM EDT, a strong thunderstorm was located over Fork Union,
moving northeast at 30 mph.
Wind gusts of 40 mph are possible with this storm.
Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Cartersville, Fork Union,
Columbia, Gum Spring, Fife, Ferncliff, Lakeside Village, Montpelier,
Kents Store, Duncan, Bumpass, Orchid, Louisa Airport, Shores, Central
Plains and Bremo Bluff.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3812 7795 3811 7786 3781 7761 3761 7823
3763 7825 3769 7824 3772 7834 3780 7842
TIME...MOT...LOC 2037Z 240DEG 33KT 3777 7822
EISpecial weather statement, May 28, 4:37 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
437 PM EDT Fri May 28 2021
VAZ048-061-062-509>511-282115-
Goochland-Western Hanover-Fluvanna-Western Louisa-Cumberland-Eastern
Louisa-
437 PM EDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT LOUISA...NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND...WEST CENTRAL HANOVER AND
FLUVANNA COUNTIES...
At 437 PM EDT, a strong thunderstorm was located over Fork Union,
moving northeast at 30 mph.
Wind gusts of 40 mph are possible with this storm.
Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Cartersville, Fork Union,
Columbia, Gum Spring, Fife, Ferncliff, Lakeside Village, Montpelier,
Kents Store, Duncan, Bumpass, Orchid, Louisa Airport, Shores, Central
Plains and Bremo Bluff.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3812 7795 3811 7786 3781 7761 3761 7823
3763 7825 3769 7824 3772 7834 3780 7842
TIME...MOT...LOC 2037Z 240DEG 33KT 3777 7822
EISpecial weather statement, May 28, 4:47 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wakefield VA
447 PM EDT Fri May 28 2021
VAZ060-061-068-282130-
Amelia-Cumberland-Prince Edward-
447 PM EDT Fri May 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND...NORTHERN
PRINCE EDWARD AND WESTERN AMELIA COUNTIES...
At 446 PM EDT, a strong thunderstorm was located over Sheppards, or
near Farmville, moving east at 25 mph.
This storm will be near...
Farmville around 455 PM EDT.
Longwood University around 500 PM EDT.
Guinea Mills around 505 PM EDT.
Rice around 510 PM EDT.
Morven, Jetersville and Sunnyside around 530 PM EDT.
Other locations impacted by this storm include Raines Tavern, Tuggle,
Angola, Allens Mill, Rodophil, McRae, Hawk, Paineville, Maplewood and
Reeds.
Wind gusts of 45 mph will toss around light objects.
LAT...LON 3738 7859 3735 7855 3733 7849 3734 7849
3734 7846 3748 7836 3751 7812 3746 7813
3745 7812 3744 7810 3746 7809 3745 7806
3747 7805 3747 7803 3726 7801 3726 7808
3730 7823 3726 7823 3726 7859
TIME...MOT...LOC 2046Z 269DEG 21KT 3736 7848
joSpecial weather statement, May 28, 5:16 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
516 PM EDT Fri May 28 2021
VAZ062-509-510-282145-
Goochland-Western Louisa-Eastern Louisa-
516 PM EDT Fri May 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA AND CENTRAL
GOOCHLAND COUNTIES...
At 515 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Boswells Tavern to near Louisa to
near Gum Spring. Movement was northeast at 35 mph.
Wind gusts of 40 mph are possible with these storms.
Locations impacted include...
Louisa, Mineral, Gum Spring, Boswells Tavern, Bumpass, Gordonsville,
Orchid, Pendleton, Louisa Airport, Green Springs, Cuckoo, Dabneys,
Yanceyville, Fredericks Hall, Waldrop, Byrd Mill, Trevilians, Wares
Crossroads, Locust Creek and Vawter Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3812 7792 3810 7786
3810 7784 3807 7778 3806 7778 3805 7775
3802 7775 3803 7773 3801 7769 3773 7779
3767 7783 3792 7805 3807 7825
TIME...MOT...LOC 2115Z 211DEG 50KT 3815 7817 3798 7797 3781 7789
EISpecial weather statement, May 28, 5:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Fri May 28 2021
VAZ060-065>067-282230-
Lunenburg-Mecklenburg-Nottoway-Prince Edward-
546 PM EDT Fri May 28 2021
...A LINE OF showers and THUNDERSTORMS WILL AFFECT MECKLENBURG...
SOUTHEASTERN PRINCE EDWARD...LUNENBURG AND NOTTOWAY COUNTIES...
At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hampden Sydney College to Dryburg.
Movement was east at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Hampden Sydney College and Hampden Sydney around 550 PM EDT.
Green Bay around 600 PM EDT.
Burkeville around 610 PM EDT.
Chase City around 615 PM EDT.
Crewe around 620 PM EDT.
Nottoway and Boydton around 625 PM EDT.
Blackstone around 630 PM EDT.
Other locations impacted by these storms include Bacons Fork,
Wilburn, Arvins Store, Murdocks, Nutbush, Finneywood, Forksville,
Fairview, Plantersville and Rogers Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3669 7868 3669 7865 3664 7856 3670 7865
3689 7849 3707 7844 3709 7848 3713 7851
3714 7855 3723 7852 3727 7809 3722 7792
3699 7797 3702 7800 3702 7801 3675 7803
3661 7806 3662 7870
TIME...MOT...LOC 2145Z 268DEG 25KT 3717 7845 3674 7872
joThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:27 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| May 28, 1:33 PM EDT | Special Weather Statement | AKQ | Charles City, New Kent | 42 min |
| May 28, 1:48 PM EDT | Special Weather Statement | AKQ | Westmoreland | 42 min |
| May 28, 1:58 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Richmond, Westmoreland | 35 min |
| May 28, 2:15 PM EDT | Special Weather Statement | AKQ | King and Queen, Middlesex, New Kent | 45 min |
| May 28, 2:39 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Richmond | 33 min |
| May 28, 2:45 PM EDT | Special Marine Warning | AKQ | 45 min | |
| May 28, 3:09 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland, Richmond | 23 min |
| May 28, 4:17 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 52 hr |
| May 28, 4:37 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 38 min |
| May 28, 4:37 PM EDT | Special Weather Statement | AKQ | Fluvanna, Goochland, Louisa | 38 min |
| May 28, 4:47 PM EDT | Special Weather Statement | AKQ | Cumberland | 43 min |
| May 28, 4:47 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 43 min |
| May 28, 5:16 PM EDT | Special Weather Statement | AKQ | Louisa | 29 min |
| May 28, 5:57 PM EDT | Special Weather Statement | AKQ | Caroline | 33 min |
| May 28, 6:27 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg, Mecklenburg | 48 min |
| May 28, 6:28 PM EDT | Special Weather Statement | AKQ | Essex | 47 min |
| May 28, 6:29 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie | 31 min |
| May 28, 7:01 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 44 min |
| May 28, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more | 50 min |
| May 28, 7:12 PM EDT | Tornado Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Richmond | 33 min |
| May 28, 7:21 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Middlesex, New Kent, City of Williamsburg | 39 min |
| May 28, 7:22 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Richmond, Westmoreland | 38 min |
| May 28, 7:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| May 28, 7:41 PM EDT | Special Marine Warning | AKQ | 79 min | |
| May 28, 7:43 PM EDT | Tornado Warning | AKQ | Northumberland, Westmoreland | 17 min |
| May 28, 7:59 PM EDT | Special Weather Statement | AKQ | Northumberland | 31 min |
| May 28, 4:09 PM EDT | Special Weather Statement | AKQ | Dorchester | 51 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.